Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 201, NWS Tallahassee, FL

June 24, 2006Bay County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2006, 2:19 PM CDT for Bay County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2006, 2:19 PM CDT (19:19 UTC)
Expired
Jun 24, 2006, 3:00 PM CDT
In force
41 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 39 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1116 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 241919
SVRTAE
FLC005-242000-
/O.NEW.KTAE.SV.W.0201.060624T1919Z-060624T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 PM CDT SAT JUN 24 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BAY COUNTY IN THE PANHANDLE OF FLORIDA

* UNTIL 300 PM CDT

* AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VICKSBURG...OR ABOUT 8 MILES NORTH OF LYNN HAVEN...AND MOVING EAST
  AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCALLASTER LANDING BY 240 PM CDT...
  MASHBURN...ECONFINA AND 7 MILES NORTH OF BAYOU GEORGE BY 245 PM
  CDT...
  BENNETT BY 250 PM CDT...
  YOUNGSTOWN...NIXON...CAIRO AND COUCH BY 300 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3038 8573 3027 8571 3023 8545 3043 8544

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:40 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 24, 1:40 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT SAT JUN 24 2006

.SYNOPSIS...CU FIELD FORMING THIS AFTERNOON...A BIT DELAYED OVER
FRIDAY DUE TO E-NE FLOW. ISOLATED CONVECTION HAS ALSO FIRED ALONG
THE SEA BREEZE FRONTS IN THE FL EASTERN PANHANDLE. TEMPS WARMING TO
EXPECTED LOWER TO MID 90S ACROSS AREA. WITH PRECIP WATER VALUES ONLY
AROUND 1.5 INCHES...LI OF -4...CAPE 2000 J/KG...ONLY EXPECTING
ISOLATED CONVECTION IN THE LATE AFTERNOON TO EVENING...& MAINLY
EASTERN FL PANHANDLE. SEA BREEZE WILL BE HELD ALONG THE COAST DUE TO
THE E-NE FLOW...& WITH MINIMAL OUTFLOW BOUNDARIES & COLLISIONS
EXPECTED... COVERAGE SHOULD BE LIMITED. WILL HAVE TO MONITOR LATE
DAY EAST COAST SEA BREEZE TO SEE IF IT WILL MAKE IT FAR ENOUGH WEST
TO INTERACT WITH ANY CB FORMATION OVER FL BIG BEND OR SW GA. 20-30%
POP EXPECTED IN EVENING PERIOD. WEAKENING BOUNDARY OVER NORTHERN AL
TO THE TN VALLEY APPEARS TO BE STALLING AS STEERING FLOW HAS BECOME
ZONAL & MAY NOT MAKE MUCH MORE PROGRESS SE...SO ITS INFLUENCE OVER
CWA WILL BE MINIMAL. THE WAVE TO THE EAST OF FL REMAINS QUITE
UNORGANIZED AT THIS TIME...& HAS APPEARANCES IT MAY STAY THAT WAY.
IT WILL DRIFT WEST & INCREASE CLOUDS...CHANCES OF RAIN...& LOWER
TEMPS FOR SUNDAY & MONDAY.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY).
GFS APPEARS THE MODEL OF CHOICE FOR THE WAVE MOVING WEST & REACHING
CENTRAL FL ON SUNDAY. NAM MUCH TOO STRONG. LOW DOES WIND AROUND THEN
THE CENTER RELOCATES OVER SW GA ON SUNDAY...SO EVENING THE GFS IS
UNCERTAIN WHAT IT WANTS TO DO. WE DO KNOW CLOUDS...THE CHANCE OF
RAIN...& LOWER TEMPS WILL BE THE FORECAST SUNDAY & MONDAY...ITS JUST
FINE-TUNING THE NUMBERS. THE LOW SHOULD BE PICKED UP BY THE UPPER
TROUGH AS IT DEEPENS A BIT INTO MONDAY...& LIFTS THE LOW TO THE NE.
THEN THE STALLED FRONT OVER THE TN VALLEY GETS SOME PUSH SE INTO
TUESDAY & SAGS A BIT FARTHER SE TO NEAR THE CWA. THIS WILL KEEP
CLOUDS & POP UP...AS WELL AS LOWER TEMPS. NORMAL SEA BREEZE
CONDITIONS WILL BE DISTURBED WITH THE PRESENCE OF THE LOW & THE
WEAK FRONT...BUT ANY AREAS WITH CLOUD FREE LATE MORNING TO AFTERNOON
PERIODS WILL SEE ENOUGH TEMP DIFFERENT TO SEE A SEA BREEZE ALONG THE
COAST.

&&

.LONG TERM...(WEDNESDAY THROUGH FRIDAY).
GFS HAS THE BOUNDARY SAGGING INTO THE CWA TUESDAY TO WEDNESDAY...&
EVEN REACHING THE COASTAL WATERS...AS THE UPPER TROUGH PIVOTS MORE
EAST WITH THE UPPER LOW OVER THE GREAT LAKES. THIS IS A BIT UNLIKELY
GIVEN LATE JUNE...SO WILL HEDGE FOR BOUNDARY TO STALL OVER SE AL TO
SW GA. THEN GENERALLY A LONG WAVE TROUGH SETS UP OVER THE EASTERN
HALF OF THE U.S...KEEPING AN UNSETTLED PATTERN OVER THE SE U.S.
THROUGH MUCH OF THE WEEK. TEMPS & POPS TO BE AROUND CLIMATE.

&&

.MARINE...WINDS & SEAS EXPECTED TO REMAIN LOW...BUT COULD INCREASE
TO POSSIBLE SCEC IF THE LOW DEEPENS AT ALL OVER THE FL PENINSULA OR
EVEN DRIFTS MORE WEST. WILL KEEP OVERALL WINDS 5-15 KNOTS...SEAS 1-3
FEET UNTIL BETTER FEEL ON SYSTEM. WEAKER SEA BREEZE POSSIBLE DUE TO
CLOUDS & POP EXPECTED.

&&

.AVIATION....EXPECT VFR CONDITIONS TO PREVAIL. SCT CU ACROSS THE
AREA ASSOCIATED WITH THE STRONG AFTERNOON SURFACE HEATING WILL
GRADUALLY DISSIPATE AFTER SUNSET. WDLY SCT CONVECTION WILL CONTINUE
TO DEVELOP...ENHANCED BY THE SEABREEZE WHICH WILL PUSH ONLY SLOWLY
INLAND FOR THE REMAINDER OF THE AFTERNOON...AND BE CONCENTRATED
MAINLY WEST OF THE APALACHICOLA RIVER. ISOLATED TSTMS WILL ALSO
SPREAD WESTWARD INTO MAINLY SOUTHEAST PORTIONS OF THE FLORIDA BIG
BEND LATE THIS AFTERNOON ASSOCIATED WITH THE EAST COAST SEABREEZE.
SOME ADDITIONAL TSTM ACTIVITY COULD CONTINUE OVER PORTIONS OF SE
ALABAMA AND THE EASTERN FLORIDA PANHANDLE INTO THE EARLY NIGHTTIME
HOURS AS INDICATED IN THE DHN TAF. FOG POTENTIAL WILL BE GREATEST
WHERE SIGNIFICANT RAINFALL OCCURS...AND SHOULD REMAIN IN THE
MARGINAL CATEGORY OF 3-5SM AT MAINLY VCNTY OF DHN...TLH AND VLD.
SHOWER AND TSTM ACTIVITY WILL INCREASE ACROSS THE AREA TOWARD THE
END OF THE CURRENT FCST PERIOD...AS REFLECTED IN THE TAFS FOR ALL
LOCATIONS.

&&

.FIRE WEATHER...RH VALUES REMAIN WELL ABOVE CRITICAL THRESHOLDS THIS
WEEKEND & INTO NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73 93 72 88 / 30 50 50 60
PANAMA CITY  77 91 75 87 / 40 50 50 60
DOTHAN       73 91 72 87 / 40 60 50 60
ALBANY       73 91 73 88 / 20 50 50 60
VALDOSTA     71 91 71 88 / 20 60 50 60
CROSS CITY   70 90 72 88 / 30 60 50 60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...DUVAL
PUBLIC/MARINE...MCT
Hazardous weather outlook, Jun 24, 4:36 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 AM EDT SAT JUN 24 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-250945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
436 AM CDT SAT JUN 24 2006 /536 AM EDT SAT JUN 24 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INTO THE
NIGHTTIME HOURS...MAINLY WEST OF THE APALACHICOLA RIVER. AS IN
PREVIOUS DAYS...SEVERAL STORMS HAVE THE POTENTIAL TO BE STRONG TO
POSSIBLY SEVERE GENERATING LARGE HAIL AND/OR DAMAGING WINDS. WITH
VERY LIGHT STEERING WINDS...THESE STORMS WILL MOVE VERY SLOWLY SO
FLOODING IS ALSO POSSIBLE. IT WILL BE HOT AGAIN THIS AFTERNOON WITH
TEMPERATURES IN THE MID 90S OVER MOST INLAND AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...THE FORECAST IS
DEPENDENT ON THE FUTURE TRACK AND STRENGTH OF A LOW PRESSURE CENTER
IN THE WESTERN ATLANTIC SLATED TO MOVE TO SOUTHERN FLORIDA LATER
TODAY BEFORE MOVING NORTHWARD ON SUNDAY AND MONDAY. THIS COULD
PRODUCE SEVERAL DAYS OF LOCALLY HEAVY RAINFALL...ESPECIALLY EAST OF
THE APALACHICOLA RIVER. A QUASI-STATIONARY COLD FRONT LOCATED ACROSS
CENTRAL ALABAMA AND GEORGIA WILL ALSO SERVE TO FOCUS RAIN ACROSS THE
WESTERN HALF OF THE FORECAST AREA. AS THE LOW PULLS AWAY AND THE
FRONT WASHES OUT BEGINNING ON WEDNESDAY...THE LOCAL AREA WILL SEE A
RETURN TO NORMAL SUMMER CONDITIONS OF SCATTERED SHOWERS AND
THUNDERSTORMS INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS MORNING INTO AFTERNOON
BUT MAY BE NECESSARY LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:12 PM CDTSevere Thunderstorm WarningTAEWalton48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.